Flash Flood, Greene
- When
- August 22, 7:30 PM CST to 9:00 PM CST
- Where
- Greene County, 2 mi E of Springfield
- Reported by
- BROADCAST MEDIA
- Coordinates
- 37.200, -93.267
Thunderstorms with heavy rain caused flash flooding over a section of Highway 136.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 22, 5:45 PM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 645 PM CDT MON AUG 22 2005 .UPDATE... THUNDERSTORMS THAT DEVELOPED ALONG A STALLED BOUNDARY AND PRODUCED FLOODING RAINS ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL MISSOURI HAD DIMINISHED AND MOVED TO THE EAST EARLY MONDAY EVENING. ANOTHER BAND OF CONVECTION HAD DEVELOPED ACROSS SOUTHWEST MISSOURI. THIS ACTIVITY APPEARED TO BE SUPPORTED BY A SUBTLE SHORTWAVE AS DEPICTED IN WATER VAPOR IMAGERY AND PROFILERS. INSTABILITY WAS LIMITED LATE THIS AFTERNOON BECAUSE OF CLOUD COVER. THEREFORE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. MOST OF THE CONVECTION SHOULD DIMINISH AFTER SUNSET. FOSTER && .DISCUSSION... COMPLEX WEATHER SCENARIO WILL CONTINUE INTO TUESDAY AS SEVERAL MINOR LIFTING MECHANISMS WILL AFFECT THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH TUESDAY AFTERNOON. SURFACE MOISTURE CONVERGENCE AND ANOTHER IN A SERIES OF 250MB JET STREAKS WILL PROVIDE SOME UPPER LEVEL SUPPORT FOR SHOWERS AND THUNDERSTORMS TO DEVELOP IN ADDITION TO THE STATIONARY FRONT WHICH STAYS ROOTED IN PLACE ACROSS SOUTHERN MISSOURI. WITH THE FRONT HANGING AROUND LOW LEVEL MOISTURE SHOULD ALLOW CLOUD COVER TO REMAIN ACROSS THE AREA INTO WEDNESDAY THUS NUDGED TEMPERATURES DOWN A DEGREE OR TWO FOR THE NEXT FEWS DAYS. AFTER TUESDAY LITTLE IN THE WAY OF SUPPORT FOR PRECIPITATION AS 850MB FLOW IS VERY WEAK AND UPPER LEVEL DYNAMICS ARE FARTHER TO THE NORTH ACROSS NW MISSOURI AND IOWA ON THURSDAY. FOR WEDNESDAY THROUGH FRIDAY...WILL CONTINUE TO SEE MOSTLY CLOUDY SKIES AS 925-700MB RH IS AROUND 90 PERCENT...WITH NO FEATURE PRESENT TO MOVE THE AIRMASS OUT OF THE AREA. DGEX/GFS/NAM ALL DRAG THE TAIL END OF A COLD FRONT ACROSS THE REGION LATE FRIDAY NIGHT AND SATURDAY MORNING IN ASSOCIATION WITH THE LOW OVER CENTRAL CANADA. PLENTY OF MOISTURE...SOME UPPER LEVEL SUPPORT FROM JET STREAK LIFTING TO THE NORTHEAST...AND 850MB WINDS OF 20-25KT OVER SE KS SHOULD BE ENOUGH TO ALLOW SHOWERS AND A FEW THUNDERSTORMS TO DEVELOP. INTERESTING TO SEE THE DGEX/ECMWF/NAM GRABBING HOLD OF THE LOW OVER THE BAHAMAS. DGEX AND NAM BOTH DEEPEN THE LOW INTO A TROPICAL SYSTEM AND SEND IT INTO FLORIDA AND UP THE EAST COAST. WHILE THE GFS AND ECMWF HAVE IT A LITTLE WEAKER AND GOING ACROSS FLORIDA INTO THE GULF LATE NEXT WEEK. IF THAT IS THE CASE...THE FORECAST HIGH OVER THE SOUTH EAST WOULD TEND TO STEER THE SYSTEM INTO THE TX/LA COAST AND UP INTO THE CENTRAL PLAINS NEXT WEEKEND. HATCH && .AVIATION... VFR CONDITIONS WILL PREVAIL AT THE SPRINGFIELD AND JOPLIN TERMINALS THROUGH TUESDAY. SCATTERED THUNDERSTORMS WILL DIMINISH TONIGHT BUT MAY AFFECT THE SPRINGFIELD AREA THROUGH EARLY EVENING. PATCHY FOG AND POSSIBLY SOME LOW STRATUS COULD DEVELOP OVERNIGHT RESULTING IN LOCALIZED MVFR CONDITIONS. SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP TUESDAY AS FRONT REMAINS STALLED ACROSS THE REGION. FOSTER && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. SGF TEAM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 800 PM CDT MON AUG 22 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 800 PM CDT MON AUG 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS WITH VERY HEAVY RAINFALL AND WIND GUSTS TO 40 MPH. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHWEST AND SOUTH CENTRAL MISSOURI MAINLY THIS EVENING. DISCUSSION: A WEAK UPPER LEVEL DISTURBANCE WAS SUPPORTING CLUSTERS OF THUNDERSTORMS ACROSS SOUTHWEST MISSOURI MONDAY EVENING. A VERY MOIST LOWER ATMOSPHERE WILL SUPPORT TORRENTIAL RAINFALL IN SOME OF THESE STORMS. RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR COULD RESULT IN LOCALIZED FLOODING. WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE IN THE STRONGER STORMS...BUT THE RISK OF SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AS A COLD FRONT SHIFTS INTO ARKANSAS BY TUESDAY MORNING...THE AIRMASS OVER SOUTHERN MISSOURI AND SOUTHEAST KANSAS WILL REMAIN SATURATED WITH HIGH MOISTURE CONTENT. AREAS THAT EXPERIENCE BREAKS IN THE CLOUDS WILL BECOME SUFFICIENTLY UNSTABLE FOR SCATTERED THUNDERSTORM DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
458 PM CDT MON AUG 22 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0425 PM FLASH FLOOD ST ROBERT 37.82N 92.23W
08/22/2005 PULASKI MO LAW ENFORCEMENT
4 FEET OF WATER FLOWING ACROSS MISSOURI AVENUE ON SOUTH
SIDE OF ST. ROBERT.
AFPRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
636 PM CDT MON AUG 22 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0425 PM FLASH FLOOD ST ROBERT 37.82N 92.23W
08/22/2005 PULASKI MO LAW ENFORCEMENT
4 FEET OF WATER FLOWING ACROSS MISSOURI AVENUE ON SOUTH
SIDE OF ST. ROBERT.
0445 PM FLASH FLOOD 2 W SALEM 37.65N 91.59W
08/22/2005 DENT MO DEPT OF HIGHWAYS
MODOT REPORTS WATER FLOWING OVER HIGHWAY 32 WEST OF
SALEM...ROAD IS STILL OPEN.
0550 PM FLASH FLOOD WAYNESVILLE 37.83N 92.20W
08/22/2005 PULASKI MO LAW ENFORCEMENT
FLOODING OCCURRING ACROSS ERIOR ROAD IN WAYNESVILLE.
IN ADDITION...FLOODING CONTINUES IN ST. ROBERTS WITH
WATER FLOWING OVER TEXAS ROAD.
SAWThe Springfield radar (KSGF), 12 km away, was scanning. The volume nearest the first event began at 01:28 UTC.
1 flash flood. Local standard time, as filed.
Thunderstorms with heavy rain caused flash flooding over a section of Highway 136.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470710.